Thunderstorm Wind, Lincoln
- When
- July 31, 4:30 PM CST
- Where
- Lincoln County, 3 mi SE of Maxwell
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.050, -100.500
5 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 31, 2:10 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT MON JUL 31 2006
.NEAR TERM...
A SLOW MOVING BOUNDARY IS EXPECTED TO CROSS CENTRAL AND WESTERN
NEBRASKA TONIGHT THROUGH WEDNESDAY. WITH ABUNDANT MOISTURE AND
DESTABILIZATION...CONVERGENCE ALONG THE BOUNDARY IS EXPECTED TO
GENERATE AT LEAST SCATTERED THUNDERSTORMS. THE STORMS WILL BE DRY
INITIALLY UNTIL THE BOUNDARY LAYER HAS TIME TO MOISTEN. BECAUSE OF
THE SLOW MOVEMENT OF THE SYSTEM...MOISTENING OF THE BOUNDARY LAYER
SHOULD OCCUR THIS EVENING AND SIGNIFICANT PRECIPITATION CAN BE
EXPECTED OVER THE THE NEXT 36 HOURS. THUNDERSTORMS ARE EXPECTED TO
END BEGINNING PREDAWN WEDNESDAY IN THE NORTHWEST AND CLEARING
CENTRAL AND SOUTHWEST NEBRASKA BY WEDNESDAY EVENING.
OTHERWISE...THE FRONT WILL BRING AND END TO THE HEAT THROUGH AT
LEAST THURSDAY.
&&
.EXTENDED FOR FRIDAY THROUGH MONDAY...
BY EARLY FRIDAY...BOUNDARY LAYER FLOW RETURNS TO THE SOUTH.
SO...THE COOLER WEATHER WILL NOT BE AROUND LONG. IN FACT...THE
GFSLR MOS SENDS HIGHS BACK INTO THE 90S EVERYWHERE EXCEPT THE NORTH
CENTRAL ZONES. THE TRAJECTORY FROM THE TEXAS GULF COAST IS
RE-ESTABLISHED BY FRIDAY NIGHT AND LOW LEVEL CONVERGENCE ALONG A
TROUGH IS EXPECTED TO TRIGGER THUNDERSTORMS AGAIN BY SATURDAY
EVENING. THE CHANCE OF STORMS IS THEN EXPECTED TO CONTINUE INTO
MONDAY.
&&
.SYNOPSIS...
ANALYSIS OF THE 18Z METAR AND DEPT. OF ROADS SITES SHOWED
CONVERGENCE ALONG A LINE FROM AINSWORTH THROUGH THEDFORD TO NEAR
OGALLALA. THE SATELLITE DERIVED PRODUCT IMAGERY INDICATED A MOISTURE
PLUME OF PRECIPITABLE WATER AT OR ABOVE 25MM NORTH AND EAST OF THE
COLORADO-NEBRASKA BORDER. THIS ALSO MARKS THE TRANSITION BETWEEN
POSITIVE AND NEGATIVE LIFTED INDICES. IN THE UPPER LEVELS...6.7U
IMAGERY AND WIND PROFILERS SHOW A TROUGH FROM NORTH CENTRAL WYOMING
THROUGH EASTERN COLORADO TO SOUTHWEST NEW MEXICO. THE RADAR MOSAIC
DISPLAYED CONVECTION ECHOES IN THE NORTHWEST NEBRASKA PANHANDLE AND
A BOUNDARY JUST EAST OF VALENTINE AND MULLEN AND NORTHWEST OF
OGALLALA.
&&
.FIRE WEATHER...
AFTER TODAY...COOLER TEMPERATURES AND HIGHER HUMIDITY SHOULD
REDUCE THE FIRE DANGER SIGNIFICANTLY THE REST OF THE WEEK. WE WILL
ALLOW THE CURRENT RED FLAG WARNING CONTINUE UNTIL IT EXPIRES AT 00Z.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT OR 6 PM MDT
FIRE ZONES NEZ204-NEZ206-NEZ208>210-NEZ019
&&
SPRINGERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT MON JUL 31 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-012045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT MON JUL 31 2006 /241 PM MDT MON JUL 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. THIS WILL BRING SOME RELIEF TO THE HEAT...BUT LEAD TO THUNDERSTORM DEVELOPMENT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUY MAY CONTAIN DRY LIGHTNING AND LEAD TO NEW FIRE STARTS THIS EVENING. GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY MORNING BEFORE HIGH PRESSURE BUILDS INTO THE REGION BRINGING DRIER AIR. SOME SEVERE WEATHER WILL BE POSSIBLE ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA ESPECIALLY TUESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The North Platte radar (KLNX), 101 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520404, 5520411, 5520405, 5520409, 5520406, 5520407, 5520408, 5520410.